Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 7, 2019, 1:44 PM CDT for Forest County, Marinette County, Wisconsin. It was in force for 76 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2019, 1:44 PM CDT (18:44 UTC)
- Expired
- Aug 7, 2019, 3:00 PM CDT
- In force
- 76 min
- Issued by
- NWS Green Bay, WI
Counties Forest County, WI, Marinette County, WI
The radar
The Marquette radar (KMQT), 113 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:12 PM CDT | HAIL 0.25 | 3 Ne Pickerel, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1433 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
627
WWUS83 KGRB 071844
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
144 PM CDT Wed Aug 7 2019
WIZ011>013-019-021-073-072000-
Southern Marinette County WI-Langlade WI-Florence WI-
Northern Oconto County WI-Forest WI-Northern Marinette County WI-
144 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR FOREST...SOUTHERN FLORENCE...
MARINETTE...NORTHERN OCONTO AND NORTHEASTERN LANGLADE COUNTIES UNTIL
300 PM CDT...
At 142 PM CDT, Doppler radar was tracking a strong thunderstorms
across southern Forest County moving east at 25 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Crandon, Kingsford, Pembine, Goodman, Wausaukee, Homestead, Fern,
Popple River, Carter and Pearson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4582 8814 4578 8809 4579 8799 4577 8799
4575 8787 4568 8778 4565 8783 4559 8778
4556 8783 4550 8779 4535 8789 4535 8775
4539 8769 4535 8765 4527 8770 4531 8912
4547 8908 4547 8905 4583 8900 4588 8808
TIME...MOT...LOC 1842Z 270DEG 20KT 4549 8851
$$
BerschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 7, 11:23 AM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Aug 7, 11:23 AM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1123 AM CDT Wed Aug 7 2019 Updated aviation portion for 18Z TAF issuance .SHORT TERM...Today...Tonight...and Thursday Issued at 307 AM CDT Wed Aug 7 2019 A cold front and attendant PV anomaly will bring an increased chance for showers and thunderstorms throughout the day as it sinks south. There is currently activity along the front, which could impact north-central Wisconsin this morning. The better chance for rain will be this afternoon and this evening when daytime heating is maximized as CAPE values rise to 1000 to 2000 J/kg. In addition to the instability bulk shear values will rise to a respectable 25 to 35 knots which will increase the risk for severe weather across the region. There will be a slight risk for severe weather this afternoon and this evening due to the instability and shear values with damaging winds, large hail and localized flooding due to heavy rainfall. Hi-res models indicate the main storm mode across our area will be multicell clusters with the possibility of a few lines forming as well. High temperatures today ahead of the cold front will rise into the lower to middle 80s across central and east-central Wisconsin, with highs in the upper 70s across north-central Wisconsin given an earlier fropa. Once the storms end later tonight a cooler airmass will settle in across the western Great Lakes with quieter weather as well. Overnight lows will sink to around 50 across north-central Wisconsin with lows in the lower 60s across east-central Wisconsin. Thursday will be noticeably cooler with much lower dew points behind the front as daytime highs range from around 70 across the north, with middle to upper 70s across central and east- central Wisconsin. .LONG TERM...Thursday Night Through Tuesday Issued at 307 AM CDT Wed Aug 7 2019 High pressure will bring dry conditions to the region Thursday night into Saturday morning. Based on the latest numerical guidance, did lower minimum temperatures on Friday and Saturday mornings due to dry air mass in place and longer nights, combined with slightly cooler MEX guidance values. This would allow temperatures to fall into the middle and upper 40s on one or both nights across the north. Highs Friday and Saturday will be in the 70s to around 80. Still a lot of uncertainty when rain chances arrive Saturday or Saturday night. Will have small chances across the west Saturday afternoon and a chance across the entire area Saturday night. The models tonight have the big discrepancy in location of the rain on Sunday, but converge to a dry solution on Monday although the Canadian model brings a complex just south of the area during the day Monday. The chances of rain may return on Tuesday. High temperatures should be in the 70s to around 80 during the remainder of the forecast period. && .AVIATION...for 18Z TAF Issuance Issued at 1122 AM CDT Wed Aug 7 2019 A cold front remains expected to move across the region this afternoon and evening. VFR conditions can be expected until thunderstorms become more widespread this afternoon. Some of the thunderstorms could be strong to severe during the middle afternoon to early evening hours, with strong winds and large hail being the main threats. Winds will shift to the west and northwest behind the front by early evening as showers and thunderstorms come to an end from northwest to southeast. Good flying weather is expected thereafter with relatively light winds and fair weather clouds popping across the area by late Wednesday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......Eckberg AVIATION.......MPC
Hazardous weather outlook, Aug 7, 4:07 AM CDT, 9 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 407 AM CDT Wed Aug 7 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-080915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 407 AM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Today and Tonight There is a slight risk of severe thunderstorms with damaging winds and large hail this afternoon and and evening. Heavy rainfall could also lead to localized urban flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday There is a chance of thunderstorms at times from Saturday afternoon through next Tuesday. It is too early to determine if any of the storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated, especially this afternoon into this evening. Spotters are requested to report wind gusts over 40 mph, wind damage, hail over a half inch in diameter, and heavy rainfall or flooding. LMZ521-522-541>543-080915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 407 AM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Today and Tonight Thunderstorms with strong winds and hail may pose a serious risk for mariners this afternoon into this evening. Small craft should exercise caution this afternoon due to gusty southwest winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Thunderstorms may pose a risk to mariners at times from Saturday night into early next week. Kurimski/Eckberg
In the hours before
Special weather statement, Aug 7, 12:30 PM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1230 PM CDT Wed Aug 7 2019
WIZ011>013-071845-
Florence WI-Forest WI-Northern Marinette County WI-
1230 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR FOREST...FLORENCE AND NORTHERN
MARINETTE COUNTIES UNTIL 145 PM CDT...
At 1229 PM CDT, Doppler radar was tracking a strong thunderstorm over
North Otter Creek Natural Area, or near Crandon, moving east at 40
mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Crandon, Kingsford, Florence, Pembine, Goodman, Homestead, Fern,
Tipler, Popple River and Headwaters Wilderness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
&&
LAT...LON 4596 8833 4596 8825 4592 8810 4587 8807
4581 8813 4578 8809 4579 8799 4576 8796
4575 8787 4568 8778 4566 8783 4560 8777
4556 8779 4556 8783 4550 8779 4544 8786
4539 8786 4548 8902 4582 8900 4598 8836
TIME...MOT...LOC 1729Z 268DEG 35KT 4560 8879
BerschSpecial weather statement, Aug 7, 12:38 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Green Bay WI
1238 PM CDT Wed Aug 7 2019
WIZ010-071830-
Oneida WI-
1238 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ONEIDA COUNTY UNTIL
130 PM CDT...
At 1238 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rhinelander, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Rhinelander, Monico, Roosevelt, Starks, Gagen and Lennox.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4551 8905 4551 8943 4555 8943 4556 8947
4569 8949 4574 8905
TIME...MOT...LOC 1738Z 264DEG 21KT 4561 8937
MPCLocal storm report, Aug 7, 12:43 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1243 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM HAIL RHINELANDER 45.63N 89.41W
08/07/2019 M0.88 INCH ONEIDA WI BROADCAST MEDIA
&&
MPCLocal storm report, Aug 7, 1:28 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
128 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 PM TSTM WND DMG 2 S LAONA 45.53N 88.68W
08/07/2019 FOREST WI LAW ENFORCEMENT
2 TREES DOWN 2 MILES SOUTH OF LAONA. 1 TREE DOWN 1 MILE
NORTH OF LAONA ON DIRT ROAD ALSO.
&&
MPCSpecial weather statement, Aug 7, 1:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
144 PM CDT Wed Aug 7 2019
WIZ011>013-019-021-073-072000-
Southern Marinette County WI-Langlade WI-Florence WI-
Northern Oconto County WI-Forest WI-Northern Marinette County WI-
144 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR FOREST...SOUTHERN FLORENCE...
MARINETTE...NORTHERN OCONTO AND NORTHEASTERN LANGLADE COUNTIES UNTIL
300 PM CDT...
At 142 PM CDT, Doppler radar was tracking a strong thunderstorms
across southern Forest County moving east at 25 mph.
Penny size hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Crandon, Kingsford, Pembine, Goodman, Wausaukee, Homestead, Fern,
Popple River, Carter and Pearson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4582 8814 4578 8809 4579 8799 4577 8799
4575 8787 4568 8778 4565 8783 4559 8778
4556 8783 4550 8779 4535 8789 4535 8775
4539 8769 4535 8765 4527 8770 4531 8912
4547 8908 4547 8905 4583 8900 4588 8808
TIME...MOT...LOC 1842Z 270DEG 20KT 4549 8851
BerschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 12:30 PM CDT | Special Weather Statement | GRB | Florence, Forest | 75 min |
| Aug 7, 12:38 PM CDT | Special Weather Statement | GRB | Oneida | 52 min |
| Aug 7, 12:38 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Marinette | 67 min |
| Aug 7, 2:09 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oconto | 51 min |
| Aug 7, 2:47 PM CDT | Special Weather Statement | GRB | Marinette | 43 min |
| Aug 7, 2:51 PM CDT | Special Weather Statement | GRB | Wood | 54 min |
| Aug 7, 3:04 PM CDT | Special Marine Warning | GRB | 86 min | |
| Aug 7, 3:12 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 42 min |
| Aug 7, 3:19 PM CDT | Special Weather Statement | GRB | Calumet | 56 min |
| Aug 7, 3:28 PM CDT | Special Weather Statement | GRB | Calumet | 62 min |
| Aug 7, 3:51 PM CDT | Special Marine Warning | GRB | 84 min | |
| Aug 7, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Marinette, Oconto | 24 min |
| Aug 7, 4:10 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Oconto | 30 min |
| Aug 7, 4:17 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 43 min |
| Aug 7, 4:26 PM CDT | Special Marine Warning | GRB | 2 hr | |
| Aug 7, 4:34 PM CDT | Special Weather Statement | GRB | Outagamie, Waupaca | 41 min |
| Aug 7, 4:51 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie, Waupaca | 39 min |
| Aug 7, 4:57 PM CDT | Special Weather Statement | GRB | Shawano | 48 min |
| Aug 7, 4:58 PM CDT | Severe Thunderstorm Warning | GRB | Door, Kewaunee | 47 min |
| Aug 7, 5:03 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie, Shawano, Waupaca | 42 min |
| Aug 7, 5:04 PM CDT | Special Weather Statement | GRB | Menominee, Oconto | 41 min |
| Aug 7, 5:06 PM CDT | Lakeshore Flood Advisory | GRB | Brown | 4 hr |
| Aug 7, 5:23 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie, Shawano | 52 min |
| Aug 7, 5:24 PM CDT | Special Marine Warning | GRB | 96 min | |
| Aug 7, 5:41 PM CDT | Special Weather Statement | GRB | Marathon | 49 min |
| Aug 7, 5:48 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee | 57 min |
| Aug 7, 6:00 PM CDT | Special Weather Statement | GRB | Portage, Wood | 45 min |
| Aug 7, 6:11 PM CDT | Special Weather Statement | GRB | Portage, Wood | 49 min |
| Aug 7, 6:23 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Waupaca, Wood | 52 min |
| Aug 7, 6:28 PM CDT | Special Marine Warning | GRB | 62 min |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.